As with any medication, it is possible to overdose on Avandia. Because there have been so few reported cases of an Avandia overdose, the full effects are not known. Also, the effects of an Avandia overdose will vary depending on several factors, including how much Avandia was taken. If the overdose was recent, some treatment options can include administering certain medications or pumping the stomach.
Avandia Overdose: An OverviewAvandia® (rosiglitazone maleate) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Avandia. The effects of an Avandia overdose will vary depending on a number of factors, including how much Avandia was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Avandia, seek medical attention immediately.
In September 2010, the U.S. Food and Drug Administration (FDA) announced that it was severely restricting the use of Avandia, due to the risk of "cardiovascular events" such as heart attacks and strokes. Only individuals who could not control their diabetes on other medications (or those who were already taking the medication and doing well) would be able to take Avandia.
However, in November 2013, the FDA announced that a careful analysis of the research suggests that there is not, in fact, any increased risk, compared to treatment with standard diabetes medications and that the use of this medication will no longer be restricted.
What Do Clinical Studies Say About Avandia Overdose Effects?During clinical studies before Avandia was approved, daily doses of up to 20 mg of Avandia did not cause any adverse reactions. However, there have been so few reported cases of an Avandia overdose that the full effects are not known.